MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-2.5-20
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during angioplasty of the left anterior tibial vessel, an advance 14 lp low profile balloon catheter would not hold pressure and was observed to be leaking.Access was gained using left pedal access, and the device was inflated to 7 atmosphere (atm) using omnipaque 350 contrast (50/50) when it was noticed that it would not maintain pressure.The device was removed from the body and examined.It was reported that the user observed a "pinhole" leak where the catheter and balloon meet.Another balloon of the same size was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.Concomitant medical product received on: 11dec2018.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and functional test, were conducted during the investigation.The visual and functional inspection of the complaint device concluded the balloon was unable to maintain pressure and a pinhole leak was visualized.The pinhole was noted near the proximal balloon bond.Catheter shaft near the pinhole was also noted to be kinked and flimsy.Because there was no indication that the balloon catheter was difficult to maneuver, this catheter surface damage is not believed to have been present upon initial usage of the device.Additionally, a document-based investigation evaluation was performed for product lot number 9189958 was reviewed and found to be accurate and complete.There was no nonconformances noted or listed in the record.Based on the information provided and the results of the investigation, a definitive cause could not be established.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8152132
Report Number1820334-2018-03704
Device Sequence Number19220700
Product Code DQY
UDI-Device Identifier10827002503264
UDI-Public(01)10827002503264(17)210926(10)9189958
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Catalogue NumberPTAX4-14-170-2.5-20
Device Lot Number9189958
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FR COOK RADIAL SHEATH
Patient Age64 YR